Alert archive / Minnesota / Beach Hazards Statements in 2020
Beach Hazards Statement 2, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 13, 2020, 3:18 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 13, 2020, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 3:18 AM CDT (08:18 UTC)
- In effect from
- Jun 13, 2020, 12:00 PM CDT
- Expired
- Jun 13, 2020, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WHUS43 KDLH 130818 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 318 AM CDT Sat Jun 13 2020 ...HIGH RISK OF RIP CURRENTS THIS AFTERNOON... MNZ037-WIZ001-140200- /O.NEW.KDLH.BH.S.0002.200613T1700Z-200614T0200Z/ Carlton/Southern St. Louis-Douglas- 318 AM CDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from noon CDT today through this evening. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...This afternoon and early evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ Melde
1 follow-up statement
941 WHUS43 KDLH 132017 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 317 PM CDT Sat Jun 13 2020 ...HIGH RISK OF RIP CURRENTS THIS AFTERNOON... MNZ037-WIZ001-140200- /O.CON.KDLH.BH.S.0002.000000T0000Z-200614T0200Z/ Carlton/Southern St. Louis-Douglas- 317 PM CDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...This afternoon and early evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 11:47 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 11:47 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1147 PM CDT Fri Jun 12 2020
.SHORT TERM...(This evening through Saturday night)
Issued at 317 PM CDT Fri Jun 12 2020
This afternoon high pressure continues to build into the
Northland with an upper level ridge over the Intermountain West. A
cumulus field has filtered in across the region with the eastern
portions of the Arrowhead remaining clear. Calm winds and clearing
skies will overtake the region overnight giving way to
unseasonably low temperatures tonight. Look for lows to drop into
the mid 30s across the CWA, a Frost Advisory has been issued for
tonight and expires tomorrow morning.
Saturday the upper level ridge shifts farther east into the Plains
with a stronger pressure gradient beginning to build in from the
west. Warmer temperatures will return to the area with highs in the
upper 60s. The region will be slightly dry with relative humidities
in the lower 30s. Southeasterly winds will increase from west to
east due to the high building in the east and a surface low
deepening over MT.
.LONG TERM...(Sunday through Friday)
Issued at 317 PM CDT Fri Jun 12 2020
An upper level ridge is still in place on Sunday with the surface
high pressure being shunted off to the east. An even stronger
pressure gradient begins to set up across the Northland with
enhanced southerly flow returning to the region. Look for gusty
winds out of the south and high temperatures in the 70's.
Going into Monday a surface low out of the Central Plains begins to
nudge it's way northeast. The upper level ridge that has been in
place begins to traverse eastward as an upper level low rotates
through Alberta to Saskatchewan. Look for scattered rain showers
with some embedded thunderstorms filtering in as our upper level
flow switches to out of the southwest and a few minor shortwaves
work through the area.
A more organized system is starting to manifest itself by mid week
in the 12Z suite of model guidance. An upper level jet begins to
breach our borders with an occluded system propagating into our
region. It's associated cold front is forecasted to dip from the
northwest and track southeast beginning on Wednesday. The amount of
available moisture for this system to tap into remains questionable
at this time with the GFS being the most generous at PWAT values
over an inch.
Currently the speed of the frontal passage is a point of contingency
across the models. Enhanced instability through the region combined
with the frontal passage will likely instigate thunderstorms
traversing through the area. MUCAPE values are currently estimated
in the 500-1000 J/Kg range. Some stronger storms are not out of the
question but given the wide model spread at this time the area of
impact is highly questionable.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1144 PM CDT Fri Jun 12 2020
VFR expected through the TAF period. Generally light winds
overnight, but winds will pick up Saturday afternoon. No concerns
at this time.
&&
.MARINE...
Issued at 945 PM CDT Fri Jun 12 2020
Marine forecast is looking relatively quiet for the next 48
hours. Winds are expected be out of the northeast tonight at 5-10
kts with the occasional gust to 15 kts. Saturday winds are
expected to increase to 10-15 kts, possibly higher at the head of
the lake. Wind gusts can get up to 25 kts, especially from Silver
Bay to Duluth to Sand Island. Saturday night winds should decrease
once again to 5-10 kts. Sunday we see the same situation of
northeast winds at 10-15 kts over the western half of Lake
Superior with gusts up to 20 kts. As we head into Sunday night
winds should decrease and shift to the southeast. Waves are
expected to be 1-3 ft with possible locally higher waves near the
Twin Ports.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 40 61 41 67 / 0 0 0 0
INL 38 69 45 74 / 0 0 0 0
BRD 45 70 51 76 / 0 0 0 0
HYR 37 70 43 74 / 0 0 0 0
ASX 36 62 41 73 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory until 7 AM CDT Saturday for WIZ001>004-008-009.
MN...Frost Advisory until 7 AM CDT Saturday for MNZ010>012-018>021-
026-037.
LS...None.
&&
SHORT TERM...Britt/JTS
LONG TERM...Britt/JTS
AVIATION...Wolfe
MARINE...Britt/JTSHazardous weather outlook, Jun 12, 3:22 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 322 PM CDT Fri Jun 12 2020 MNZ010>012-018>021-025-026-033>036-038-WIZ002>004-006>009-132030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Pine-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 322 PM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Frost will be possible once again tonight across much of the Northland, except for our far southwestern areas. A Frost Advisory is in effect for the northeastern portions of our region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be periodic chances for thunderstorms over portions of the Northland Monday afternoon into much of next week. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. MNZ037-WIZ001-132030- Carlton/South St. Louis-Douglas- 322 PM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Frost will be possible once again tonight across much of the Northland, except for our far southwestern areas. A Frost Advisory is in effect for the northeastern portions of our region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy northeast winds could lead the risk for rip currents along the shores of Twin Ports beaches. There will be periodic chances for thunderstorms over portions of the Northland Monday afternoon into much of next week. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-132030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 322 PM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing easterly winds may cause conditions hazardous for small craft on Saturday from Two Harbors to the Twin Ports to Sand Island. There will be periodic chances for thunderstorms Monday night into next Thursday. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:20 AM CDT | Small Craft Advisory | DLH | 19 hr |
Nearby
Beach Hazards Statements in Minnesota, 2020Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.